MAUDE Adverse Event Report: SYNERGETICS STIFF 25G TANO DIAMOND DUSTED MEMBRANE SCRAPER; INSTRUMENT, MICROSURGICAL

SYNERGETICS STIFF 25G TANO DIAMOND DUSTED MEMBRANE SCRAPER; INSTRUMENT, MICROSURGICAL
Model Number 20.04.25S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was received for evaluation open in its original pouch.The tip protector was on the end of the handle.The tube and internal carbide rod that make up the shaft had broken off approximately 2mm from the handle and was taped to a yellow piece of paper.The tube at the point of the break appeared stretched and torn.The carbide is cleanly broken.The probe appears to have been exposed to radial stresses that exceeded the strength of the shaft.Information supplied by user confirmed, device was used with a valved cannula.Instructions for use warnings state, only retractable ddms products are compatible with valved cannulas.Manufacturing and sterilization records were reviewed and found to be acceptable.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Event or Problem Description
It was reported that the tip of the diamond dusted membrane scraper broke off at the hub into the back of the patient''s eye and injured the retina (after it broke off of handle) causing microscopic tearing.The surgeon removed the tip from the eye, and lasered the back of the eye where the diamond dusted tip hit.The surgery was prolonged an additional three minutes.The patient is doing well after surgery.

Brand Name
STIFF 25G TANO DIAMOND DUSTED MEMBRANE SCRAPER
Common Device Name
INSTRUMENT, MICROSURGICAL
Manufacturer (Section D)
SYNERGETICS
3845 corporate centre dr.
o''fallon MO 63368
Manufacturer (Section G)
SYNERGETICS
3845 corporate centre dr.
o''fallon MO 63368
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key17400442
Report Number0001932402-2023-70003
Device Sequence Number15368118
Product Code GZX
UDI-Device Identifier20841305108848
UDI-Public(01)20841305108848(17)250614(10)M0043153
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2025
Device Model Number20.04.25S
Device Lot NumberM0043153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT AND ACCESSORIES
Patient SexUnknown